MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F105BER130
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/28/2025
Type of Reportable Event Death
Event or Problem Description
The patient was undergoing a medical procedure in the basilar artery using a benchmark 6f 071 delivery catheter (benchmark).During the procedure, it was noted that the physician was withdrawing the benchmark and felt resistance.The physician continued to pull the benchmark causing it to stretch and fracture approximately 30cm from the hub.An open surgery was performed to remove the remaining portion of the benchmark from the iliac/aorta/vertebral artery.After the surgery, the patient was admitted into the intensive care unit (icu).It was reported that the patient expired on (b)(6) 2025 due to complications of the procedure and a brain hemorrhage.The physician attributed the procedural complications resulting in patient expiration to the fractured benchmark.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21473365
Report Number3005168196-2025-00062
Device Sequence Number18330289
Product Code DQY
UDI-Device Identifier00815948025226
UDI-Public00815948025226
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBMK6F105BER130
Device Lot NumberF00014087
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Initial Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death; Required Intervention;
Patient Age66 YR
Patient SexFemale